MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0312
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastroduodenal artery (gda) using ruby coils.During the procedure, the physician was unable to get around the corner to advance a lantern delivery microcatheter (lantern) into the gda using a 0.018 guidewire.Without having an alternative guidewire to improve the advancement of the lantern, the physician removed it, then advanced a non-penumbra microcatheter containing its own prepacked 0.021 guidewire into the target vessel.The physician then inserted a ruby coil introducer sheath into the rotating hemostasis valve (rhv), closed the rhv and watched the retrograde flush.When the flush was completed, the physician attempted to advance the ruby coil into the microcatheter; however, resistance was encountered and the ruby coil would not advance.The physician then removed the ruby coil and was able to advance the ruby coil out of its introducer sheath on the back table.The physician then re-inserted the ruby coil into the rhv; however, resistance was encountered again and the ruby coil would not advance into the microcatheter.After several failed attempts, the ruby coil was removed.The physician then removed the microcatheter being used, and re-advanced the lantern that was previously removed, into the gda.The procedure was completed using another ruby coil, a pod packing coil (podj) and the lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8345347
Report Number3005168196-2019-00277
Device Sequence Number16695257
Product Code HCG
UDI-Device Identifier00814548012827
UDI-Public00814548012827
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/16/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/29/2025
Device Catalogue NumberRBY2C0312
Device Lot NumberF78990
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR
Patient Weight75
Date Report Sent to FDA01/01/2005